Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 155, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 19, 2017, 6:14 PM EDT for Fairfield County, Franklin County, Licking County, Ohio. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2017, 6:14 PM EDT (22:14 UTC)
- Expired
- Jun 19, 2017, 6:32 PM EDT
- In force
- 18 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fairfield County, OH, Franklin County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:14 PM EDT | TSTM WND GST 63 | Kcmh Port Columbus Apt, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510
WUUS51 KILN 192214
SVRILN
OHC045-049-089-192300-
/O.NEW.KILN.SV.W.0155.170619T2214Z-170619T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
614 PM EDT MON JUN 19 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northeastern Franklin County in central Ohio...
Northwestern Fairfield County in central Ohio...
Southwestern Licking County in central Ohio...
* Until 700 PM EDT.
* At 613 PM EDT, a severe thunderstorm was located over Bexley,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbus, Newark, Reynoldsburg, Gahanna, Pickerington, Bexley,
Heath, Granville, Pataskala, Groveport, Baltimore, Buckeye Lake,
Hebron, Minerva Park, Millersport, Granville South, Fairfield
Beach, Beechwood Trails, Easton and Summit Station.
This includes the following Interstates...
I-70 in Ohio between mile markers 100 and 131.
I-71 in Ohio between mile markers 104 and 105, and between mile
markers 108 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3993 8244 3993 8246 3988 8247 3981 8255
3991 8303 4000 8297 4009 8295 4008 8249
3995 8244
TIME...MOT...LOC 2213Z 278DEG 37KT 3998 8290
HAIL...<.75IN
WIND...60MPH
$$
Hatzos2 follow-up statements
123
WWUS51 KILN 192225
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
625 PM EDT MON JUN 19 2017
OHC049-192234-
/O.CAN.KILN.SV.W.0155.000000T0000Z-170619T2300Z/
Franklin OH-
625 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3993 8246 3988 8247 3981 8255 3988 8280
3990 8277 3995 8275 4008 8275 4008 8249
3995 8244 3993 8244
TIME...MOT...LOC 2224Z 275DEG 37KT 4000 8272
$$
OHC045-089-192300-
/O.CON.KILN.SV.W.0155.000000T0000Z-170619T2300Z/
Fairfield OH-Licking OH-
625 PM EDT MON JUN 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN FAIRFIELD AND SOUTHWESTERN LICKING COUNTIES...
At 624 PM EDT, a severe thunderstorm was located over Summit Station,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newark, Reynoldsburg, Pickerington, Heath, Granville, Pataskala,
Baltimore, Buckeye Lake, Hebron, Millersport, Fairfield Beach,
Beechwood Trails, Granville South, Summit Station, Harbor Hills,
Etna, New Albany, Jersey, Thurston and Kirkersville.
This includes I-70 in Ohio between mile markers 115 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3993 8246 3988 8247 3981 8255 3988 8280
3990 8277 3995 8275 4008 8275 4008 8249
3995 8244 3993 8244
TIME...MOT...LOC 2224Z 275DEG 37KT 4000 8272
HAIL...<.75IN
WIND...60MPH
$$
Hatzos205
WWUS51 KILN 192232
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
632 PM EDT MON JUN 19 2017
OHC045-089-192241-
/O.CAN.KILN.SV.W.0155.000000T0000Z-170619T2300Z/
Fairfield OH-Licking OH-
632 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FAIRFIELD AND
SOUTHWESTERN LICKING COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3993 8246 3988 8247 3981 8255 3988 8280
3990 8277 3995 8275 4008 8275 4008 8249
3995 8244 3993 8244
TIME...MOT...LOC 2231Z 278DEG 37KT 3999 8261
$$
HatzosWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:40 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 19, 3:40 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 340 PM EDT Mon Jun 19 2017 .SYNOPSIS... Weak disturbances will bring chances for precipitation to the region off and on through Thursday. A better chance for precipitation will occur on Friday as a cold front approaches and moves through the area. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... An embedded weather disturbance was interacting with an unstable airmass this afternoon, resulting in some showers and embedded thunderstorms. As this disturbance moves east this evening, and as the airmass stabilizes, precipitation should come to an end. Skies will then clear as a weak surface ridge moves into the Ohio Valley. Lows will range from the upper 50s to the lower 60s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Another embedded weather disturbance within a large scale mid level trough across the Great Lakes will affect northern sections of the CWFA late Tuesday afternoon and evening. Thus, will continue with a chance of showers/storms there during this time frame. Otherwise, a good portion of Tuesday will be dry along with temperatures in the upper 70s to the lower 80s. A remnant boundary/trough axis will settle across the northern forecast area later Tuesday night. By then, forcing and instability will have waned that skies will range from partly cloudy to mostly clear. Lows will range from the upper 50s to the lower 60s once again. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A weak upper trough will pass north of the region Wednesday and meet a relatively unreceptive airmass to create showers. Attm, they are isolated at best and generally expected to be light. High pressure will then keep the region dry until later Thursday as moisture gets pulled into the region from the south and wrung out along a front in the Great Lakes area. Even the chances on this day are marginal at best but warm frontal processes will necessitate chance pops in the northeast late in the day. Beyond Thursday the chances for storms will increase and maximize on Friday and Friday night, lingering into Saturday as a southern upper low moves northeast and the surface cold front dives south. The cold front should push any lingering storms along it south and away from the CWA by Saturday night and high pressure will build back in with some instability showers or thunderstorms possible Sunday, much like todays weather. Temperatures will be near normal Wednesday, Friday, and Saturday and maximize a few degrees above normal on Thursday. They will then drop into the 70s for Sunday and Monday. Overnight lows in the 60s for most nights will be maximized near 70 Thursday night. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... An embedded disturbance will move east across northern Indiana and northern Ohio this afternoon and this evening. The lift from this feature will trigger some showers and thunderstorms, most numerous near the northern terminals of KDAY, KCMH, and KLCK. Have placed TEMPO MVFR conditions at these three sites. The threat rapidly decreases south of the Ohio River. With the loss of day time heating, and with this disturbance moving away from our region, showers/storms will wane this evening. Skies will gradually clear overnight. On Tuesday, another embedded disturbance is forecast to rotate southeast toward the area. This feature is slower than previous forecasts, so the terminals are expected to stay dry through 00Z. Scattered diurnal cumulus can be expected. OUTLOOK...Thunderstorms possible Thursday night through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...Franks AVIATION...Hickman
Hazardous weather outlook, Jun 19, 3:23 AM EDT, 14 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 323 AM EDT Mon Jun 19 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 323 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 19, 4:41 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
441 PM EDT MON JUN 19 2017
OHZ051>053-061-062-192115-
Champaign OH-Montgomery OH-Clark OH-Greene OH-Miami OH-
441 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHAMPAIGN...
NORTHWESTERN CLARK...NORTHWESTERN GREENE...NORTHEASTERN MONTGOMERY
AND SOUTHEASTERN MIAMI COUNTIES UNTIL 515 PM EDT...
At 440 PM EDT, radar indicated a strong thunderstorm over Tipp City,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Dayton, Springfield, Huber Heights, Fairborn, Troy, Vandalia,
Englewood, Tipp City, New Carlisle, West Milton, Wright-Patterson
Afb, Enon, Brown, Riverside, Clayton, Union, Christiansburg, North
Hampton, Donnelsville and Casstown.
This includes the following Interstates...
I-70 in Ohio between mile markers 28 and 50.
I-75 in Ohio between mile markers 59 and 75.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4010 8388 3995 8383 3979 8398 3987 8439
4005 8426
TIME...MOT...LOC 2040Z 268DEG 32KT 3995 8423
HatzosSpecial weather statement, Jun 19, 5:00 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
500 PM EDT MON JUN 19 2017
OHZ052-053-192130-
Champaign OH-Clark OH-
500 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHAMPAIGN AND CLARK
COUNTIES UNTIL 530 PM EDT...
At 459 PM EDT, radar indicated a strong thunderstorm near
Springfield, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Springfield, Urbana, Enon, Mechanicsburg, Harmony, Lisbon, Brighton,
North Hampton, South Vienna, Tremont City, Donnelsville, Catawba,
Mutual, Thackery, Buck Creek State Park, Powhattan, Snyderville,
Catawba Station, Terre Haute and New Moorefield.
This includes I-70 in Ohio between mile markers 47 and 70.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4003 8351 4000 8351 3983 8357 3989 8403
4010 8392 4014 8350
TIME...MOT...LOC 2059Z 266DEG 40KT 3997 8389
HatzosLocal storm report, Jun 19, 5:08 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
508 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 3 SW SIDNEY 40.25N 84.20W
06/19/2017 SHELBY OH NEWSPAPER
TREE ON SCHENK ROAD. VERIFIED WITH PHOTO. TIME ESTIMATED
FROM RADAR.
&&
JGIBSONSpecial weather statement, Jun 19, 5:23 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Wilmington OH
523 PM EDT MON JUN 19 2017
OHZ045-054-192200-
Madison OH-Union OH-
523 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT MADISON AND SOUTHEASTERN UNION
COUNTIES IN CENTRAL OHIO UNTIL 600 PM EDT...
At 523 PM EDT, radar indicated a strong thunderstorm near Choctaw
Lake, moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Dublin, London, Jefferson, Plain City, West Jefferson, Choctaw Lake,
New California, Lake Darby, Lafayette, Unionville Center, Newport,
Amity, Lilly Chapel, Rosedale, Resaca and Chuckery.
This includes I-70 in Ohio between mile markers 71 and 86.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4016 8318 4011 8318 4011 8321 4005 8321
4005 8326 4001 8325 4000 8326 3994 8323
3992 8325 3979 8325 3984 8357 4000 8351
4003 8351 4015 8350
TIME...MOT...LOC 2123Z 272DEG 43KT 3996 8359
HatzosSpecial weather statement, Jun 19, 5:53 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Wilmington OH 553 PM EDT MON JUN 19 2017 OHZ034-192230- Mercer OH- 553 PM EDT MON JUN 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT MERCER COUNTY UNTIL 630 PM EDT... At 553 PM EDT, radar indicated a strong thunderstorm 8 miles northwest of Coldwater, moving east at 40 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Locations impacted include... Celina, Coldwater, St. Henry, Wabash, Chickasaw, Montezuma, Neptune, Carthagena, Tama, Maria Stein and Chattanooga. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4038 8446 4045 8480 4064 8480 4067 8445 TIME...MOT...LOC 2153Z 272DEG 33KT 4055 8475 Hatzos
Special weather statement, Jun 19, 6:01 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
601 PM EDT MON JUN 19 2017
OHZ055-056-065-192230-
Licking OH-Fairfield OH-Franklin OH-
601 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN...NORTHWESTERN
FAIRFIELD AND SOUTHWESTERN LICKING COUNTIES UNTIL 630 PM EDT...
At 601 PM EDT, radar indicated a strong thunderstorm near The Ohio
State University, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Columbus, Newark, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Pickerington, Worthington, Bexley, Heath,
Granville, Pataskala, Canal Winchester, Groveport, Baltimore, Buckeye
Lake, Hebron, Minerva Park and Millersport.
This includes the following Interstates...
I-70 in Ohio between mile markers 94 and 127.
I-71 in Ohio between mile markers 101 and 120.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3989 8312 4013 8309 4011 8249 3992 8250
3977 8260
TIME...MOT...LOC 2201Z 272DEG 40KT 4001 8304
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:42 PM EDT | Special Weather Statement | ILN | Madison | 33 min |
| Jun 18, 9:50 PM EDT | Special Weather Statement | ILN | Fairfield | 25 min |
| Jun 19, 1:58 PM EDT | Special Weather Statement | ILN | Clark | 32 min |
| Jun 19, 3:06 PM EDT | Special Weather Statement | ILN | Franklin | 24 min |
| Jun 19, 3:31 PM EDT | Special Weather Statement | ILN | Licking | 29 min |
| Jun 19, 3:41 PM EDT | Special Weather Statement | ILN | Darke, Miami | 34 min |
| Jun 19, 3:52 PM EDT | Special Weather Statement | ILN | Hardin | 23 min |
| Jun 19, 4:05 PM EDT | Special Weather Statement | ILN | Shelby | 25 min |
| Jun 19, 4:21 PM EDT | Special Weather Statement | ILN | Miami | 24 min |
| Jun 19, 4:40 PM EDT | Special Weather Statement | ILN | Logan | 35 min |
| Jun 19, 4:41 PM EDT | Special Weather Statement | ILN | Miami | 34 min |
| Jun 19, 5:00 PM EDT | Special Weather Statement | ILN | Clark | 30 min |
| Jun 19, 5:23 PM EDT | Special Weather Statement | ILN | Madison | 37 min |
| Jun 19, 5:53 PM EDT | Special Weather Statement | ILN | Mercer | 37 min |
| Jun 19, 6:01 PM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| Jun 19, 6:58 PM EDT | Special Weather Statement | ILN | Champaign | 32 min |
| Jun 19, 7:04 PM EDT | Special Weather Statement | ILN | Greene | 26 min |
| Jun 19, 7:18 PM EDT | Special Weather Statement | ILN | Champaign | 27 min |
| Jun 19, 7:22 PM EDT | Special Weather Statement | ILN | Fayette | 23 min |
| Jun 19, 7:42 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.